Restylane for Muscle Hypertrophy in Tear Trough?

Hello, I had a bad experience with Restylane in the tear troughs 6.5 months ago. Had it dissolved several times, then had to have it reinjected, then dissolved. FInally found a great plastic surgeon who was able to get all the filler out and start from scratch. I have a slightly hypertrophic muscle bulge in my tear trough. My doctor says that with the Restylane now in place for support the muscle will relax and shrink within a month. Do you agree? What should I expect? Thank you!

Doctor Answers (4)

Restylane for Muscle Hypertrophy in Tear Trough?

+1

   Restylane should not improve muscle hypertrophy, but I am unsure of advising of the physiological ramifications based upon the information provided. 


Los Angeles Plastic Surgeon
5.0 out of 5 stars 180 reviews

Restylane in tear trough

+1

A muscle bulge is often the orbicularis ring and this is usually much higher than the actual tear trough region.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

Tear Trough Muscle Bulge?

+1

Hi Anika.  Glad to hear you found someone for the tear troughs.  It's hard to determine based on your description what the "muscle bulge" you are referring to is.  But even if you do have an overactive or bulging muscle in that area, we are not sure why it would relax with Restylane injections.  This would happen with Botox or Dysport but not Restylane.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

You might also like...

Restylane and tear troughs

+1

It is very difficult to answer your question without first seeing you in person and/or viewing photographs. You should consider posting pictures to show areas of concern.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 132 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.